MDJunction - People Helping People
 
Ask a Question
07/09/2009 08:48 PM

Loss of muscle in arms

bc1028
bc1028  
Posts: 3383
Senior Member

I have noticed lately that I have a lot of muscle loss in my arms, things like opening doors, or lifting something has gotten a lot harder that it ever has been, has anyone else noticed that? I am not just talking about pain when I do it but I really have a hard time doing it because it will seem to heavy. Several times, my husband has had to open a door for me because I had such a hard time and I can forget opening the hatchback in the car by myself.

I don't want to mention this to my md because he will want to try and do pt again and everytime we try that, I end up in so much pain. It is a hard cycle.

Post edited by: bc1028, at: 07/09/2009 08:50 PM

Reply
 

07/09/2009 08:55 PM
hatbox121
hatbox121  
Posts: 11022
Group Leader

Is it just weakness? I have that. At times, I couldn't even open Jack's bottles or a soda can. PT sucks and doesn't help. I've done that and just ended up hurting and wasting money! If it's profound to you though or has any other odd symptoms to go with it, it's worth bringing up. Have you noticed actual muscle lose? Like your arms are smaller? If so, that's def something to bring up. I do get the weakness though. It's so funny how heavy a gallon of milk is now!

07/09/2009 09:09 PM
bc1028
bc1028  
Posts: 3383
Senior Member

They are not getting smaller but I am just weaker. I would guess that it is because I don't do as much as I used to. I was always active and now I am not supposed to lift anything heavy or with any weight. I think that is the problem. You are right, pt sucks and if I do that I wind up in so much more pain so it is no help because you are out them money and in pain, just what I want to spend my money on.

07/10/2009 02:18 AM
Mispati3
Mispati3  
Posts: 1046
Member

I'm worried about muscle loss too. I know I am not moving around as much as I need to in order to keep what strength I've ever had. I keep telling myself I'm going to excercise but haven't yet. All I do is stretch a few times a day. I think muscle loss is a real issue for us.

07/10/2009 03:34 AM
emendoza23
emendoza23  
Posts: 2221
Senior Member

Guys, I have the exact same symptoms. Last night I was reviewing my blood work over the last year. Every time I ever have my blood work done my results show a low creatinine and a high bun/creatinine level. Last night I researched this a little bit and found out that low creatinine levels usually indicate loss of muscle mass or for a very thin person with low muscle mass. I am not a very thin person or even really close to be thin here lately due to Lyrica. LOL.

Have you guys looked at your blood work? Now I am just curious if this is something maybe I should be concerned about. These results are all before Lyrica and Savella and during Lyrica and Savella, so these meds are not the reasons for the ranges to be out of whack.

My Creatinine is .4 and my Bun is 32.0. What do you think?

Elizabeth

Post edited by: emendoza23, at: 07/10/2009 03:35 AM


07/10/2009 06:22 AM
Sistrozzie
Sistrozzie  
Posts: 898
Member

I don't know how to read those tests but I know I still have muscles in my arms because they hurt and they spasm a lot, lol. It's so weird to see the spasms in motion. This morning I'm going in for a blood test (CBC). Maybe I'll request a copy of the report this time.

07/10/2009 06:29 AM
sosore

My arms are extreemly heavy and sore at times. i got tested for carpal tunnel but i dont have that. i am having my doctor check more into this because this is bad. sometimes i cant even hold a cup of something i been using plastic cups because i drop things because theyre heavy. opening doors etc is way too much work for me.

Post edited by: sosore, at: 07/10/2009 06:31 AM


07/10/2009 07:47 AM
mammy
mammy  
Posts: 7217
VIP Member

My arms feel heavy too. I always describe it like my arms have cement blocks on them and they are so week. I do have carpal tunnel but it has nothing to do with that. I've been tested for everything, mine is from the fibro Sad

Connie


07/10/2009 07:58 AM
Kgrin
Kgrin  
Posts: 1261
Senior Member

We aren't using our muscles as much so we are losing the mass, I have noticed that my meds have made it worse compared to before I started taking them, especially the anti inflammatory.. they get used to not having to work so hard so when you do use them they feel heavier does that make sense? I know what I am trying to say but the fog is bad this morning lol

07/10/2009 08:55 AM
mammy
mammy  
Posts: 7217
VIP Member

I knew exactly what you meant and that does make perfect sense. It doesn't make me feel better but it makes sense Smile

Connie

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved